Jordan from Switchboard will be here Wednesday and Thursday this week to answer your questions on anything to do with sexuality and relationships - leave your questions over on this thread
Head over to this thread to submit a song for our February 'Love' playlist that we'll be putting on Spotify!

medication worries/questions

i have a doctor’s appointment on tuesday to possibly discuss trying a low dose of antidepressant to see if it helps my mental health. i’ve been struggling for years and recently feel like i need more help. i’m worried about medication because there are so many possible side effects, a lot of which i really don’t want to have to deal with. i’m also scared of it changing who i am or forgetting important things about myself. i’m stuck between wanting something that could help me and also being anxious about the fact that it could make me worse or give me other problems.
Jade09

Comments

  • coc0maccoc0mac Posts: 276 Rampant Poster
    Hi @itsquietuptown

    I know lots of people who have very similar worries about starting antidepressants, so you really are not alone in feeling this way. One thing I would really recommend is speaking to your GP about these concerns. They would have spoken to lots of people who feel similar ways so I am sure they will be happy to talk - and will be able to give you factual information to help reassure you and support you in your decision. How would you feel about this?

    Take good care x
    itsquietuptown
  • Jade09Jade09 EnglandPosts: 360 Moderator
    edited December 2019
    Hello @itsquietuptown

    Firstly its positive that you felt able to reach out to your GP about how things are going, and mentioned to them that you felt you need more help. It's a really brave thing to do so well done!  <3 

    It's completely normal to be feeling worried about starting antidepressants, as it would be with any medication. You certainly wont be alone in feeling this way. As @coc0mac said it may be useful to talk to your GP about what you are worried about regarding the medication and ask about the possible side effects etc.  :) 

    You mentioned that you are scared about the medication changing who you are or causing you to experience more struggles, which is understandable. Again this could be something to chat to your GP about. <3 

    Is there anything else worrying you about how the medication may affect you?  :)

    Let us know how you get on with your GP and the outcome on Tuesday  :3 


    itsquietuptown
  • ellie2000ellie2000 Posts: 625 Extreme Poster
    Serterline make me stable n not go haywire. if one dose ain't working tell ur doctor they mite up it 50 more if ur not getting on with the current dose. Or they mite recommend another medication
Sign In or Register to comment.